Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 2, NWS Gray, ME

May 4, 2018Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 4, 2018, 8:54 PM EDT for Grafton County, New Hampshire. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2018, 8:54 PM EDT (00:54 UTC)
Expired
May 4, 2018, 10:00 PM EDT
In force
66 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Grafton County, NH

The radar

The Portland,ME radar (KGYX), 125 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 9:15 PM EDTTSTM WND DMGHaverhill, NHTREES AND WIRES DOWNED.
May 4, 9:25 PM EDTTSTM WND DMGWarren, NHRT 25C CLOSED TREES AND WIRES DOWN
May 4, 9:33 PM EDTTSTM WND DMG4 S Franconia, NHTREES DOWNED.
May 4, 9:50 PM EDTTSTM WND DMGThornton, NHTREES AND WIRED DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 6:20 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2018-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2018-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 470 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
470 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

095 
WUUS51 KGYX 050054
SVRGYX
NHC009-050200-
/O.NEW.KGYX.SV.W.0002.180505T0054Z-180505T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
854 PM EDT FRI MAY 4 2018

The National Weather Service in Gray Maine has issued a

* Severe Thunderstorm Warning for...
  Grafton County in northern New Hampshire...

* Until 1000 PM EDT.

* At 853 PM EDT, severe thunderstorms were located along a line
  extending from 15 miles northwest of Haverhill to 13 miles west of
  Piermont to 14 miles northwest of Hanover to 22 miles west of
  Lebanon, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lebanon, Lincoln, Plymouth, Grafton, Hanover, Haverhill, Enfield,
  Canaan, Holderness, Ashland, Danbury, Franconia, Groton, Woodstock,
  Piermont, Sandwich, Bristol, Grantham, Lyme and Lisbon.

# 

This includes the following highways...
 Interstate 89 between mile markers 47 and 60.
 Interstate 93 between mile markers 75 and 115.

# 

This also includes...
  Franconia Notch, Mount Moosilauke, Rumney Rocks, Cannon Mountain,
and Franconia Ridge.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4370 7230 4377 7220 4401 7211 4408 7203
      4426 7206 4417 7141 4415 7139 4407 7135
      4403 7138 4392 7136 4389 7156 4370 7152
      4369 7165 4362 7165 4356 7173 4354 7182
      4361 7185 4353 7193 4354 7209 4360 7234
TIME...MOT...LOC 0053Z 262DEG 50KT 4424 7221 4401 7235 4385 7250 4369
7269

HAIL...<.75IN
WIND...60MPH
 
$$

Legro
2 follow-up statements
601 
WWUS51 KGYX 050123
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
923 PM EDT FRI MAY 4 2018

NHC009-050200-
/O.CON.KGYX.SV.W.0002.000000T0000Z-180505T0200Z/
Grafton NH-
923 PM EDT FRI MAY 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR GRAFTON COUNTY...

At 922 PM EDT, severe thunderstorms were located along a line
extending from Bethlehem to 8 miles west of Lincoln to 6 miles
southeast of Piermont to 6 miles northeast of Hanover, moving east at
60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lebanon, Lincoln, Plymouth, Grafton, Hanover, Haverhill, Enfield,
Canaan, Holderness, Ashland, Danbury, Franconia, Groton, Woodstock,
Piermont, Sandwich, Bristol, Grantham, Lyme and Lisbon.

# 

This also includes...
  Franconia Notch, Mount Moosilauke, Rumney Rocks, Cannon Mountain,
and Franconia Ridge.
 
# 

This includes the following highways...
 Interstate 89 between mile markers 47 and 60.
 Interstate 93 between mile markers 75 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Gray Maine.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4370 7230 4377 7220 4401 7211 4408 7203
      4426 7206 4417 7141 4415 7139 4407 7135
      4403 7138 4392 7136 4389 7156 4370 7152
      4369 7165 4362 7165 4356 7173 4354 7182
      4361 7185 4353 7193 4354 7209 4360 7234
TIME...MOT...LOC 0122Z 262DEG 50KT 4429 7169 4406 7183 4390 7198 4374
7218

HAIL...<.75IN
WIND...60MPH
 
$$

Legro
062 
WWUS51 KGYX 050140
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
940 PM EDT FRI MAY 4 2018

NHC009-050200-
/O.CON.KGYX.SV.W.0002.000000T0000Z-180505T0200Z/
Grafton NH-
940 PM EDT FRI MAY 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR GRAFTON COUNTY...

At 939 PM EDT, severe thunderstorms were located along a line
extending from near Mount Washington to 8 miles east of Lincoln to
near Woodstock to near Groton, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lincoln, Plymouth, Grafton, Hanover, Enfield, Canaan, Holderness,
Ashland, Danbury, Franconia, Groton, Woodstock, Piermont, Sandwich,
Bristol, Grantham, Lyme, Hill, Albany and Hebron.

# 

This also includes...
  Franconia Notch, Mount Moosilauke, Rumney Rocks, Cannon Mountain,
and Franconia Ridge.
 
# 

This includes the following highways...
 Interstate 89 between mile markers 47 and 51.
 Interstate 93 between mile markers 75 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Gray Maine.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4369 7217 4393 7208 4406 7179 4422 7174
      4417 7141 4415 7139 4407 7135 4403 7138
      4392 7136 4389 7156 4370 7152 4369 7165
      4362 7165 4356 7173 4354 7182 4361 7185
      4353 7193 4354 7209 4356 7218
TIME...MOT...LOC 0139Z 262DEG 50KT 4432 7136 4409 7151 4393 7166 4377
7186

HAIL...<.75IN
WIND...60MPH
 
$$

Legro

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:42 PM EDT, 12 minutes earlier.

Area forecast discussion, May 4, 8:42 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Gray ME
842 PM EDT Fri May 4 2018

.SYNOPSIS...
Low pressure over the Great Lakes will move north and east
through tonight...with an attendant cold front passing through
northern New England. This will bring the threat for showers and
strong to severe thunderstorms this evening before strong
westerly winds bring cooler and much drier air to the region for
the day on Saturday. The dry weather will be short-lived however
as low pressure over the Mid Atlantic region moves north and
east towards New England on Sunday spreading rain back into the
area through Monday before high pressure returns for the middle
of next week with dry weather and seasonably mild temperatures.

&&

.NEAR TERM /TONIGHT/...
845PM UPDATE...
Have locally expanded the Severe Thunderstorm Watch for all of
northern and western New Hampshire as much of the state may
eventually be under a Severe Thunderstorm Warning. Line of
convection is approaching the area now, though it is expected to
weaken as it moves eastward into a more stable air mass. Heavy
rain from thunderstorms may combine with snow melt to produce
flash flooding a little more easily than normal, so we will be
alert for this threat as well. Further forecast updates this
evening will be more sporadic than usual due to greater focus on
immediate severe thunderstorm and flash flooding threats.

645PM UPDATE...
Have updated the forecast after the Severe Thunderstorm Watch
has been issued. The best chance of thunderstorms tonight looks
like it will be with the frontal passage as a line of storms has
developed over in New York state and is moving east. There could
be a few supercells developing ahead of the line in southwest
New Hampshire where instability is better, but for the moment,
the rest of Maine is being dominated by a cold onshore flow with
some fog. Temperatures already dropping into the low 50s and
upper 40s along the coast, and have lowered temperatures here.
Will see a wind shift later tonight as the front goes through
which will clear out the fog and warm temperatures here just a
bit.

ORIGINAL DISCUSSION...
Isolated Severe Storms Possible this Evening...then Strong
Winds Likely after Midnight...

Challenging forecast in the near term with 996 mb surface low
over Lake Huron pulling to the north and east. Ahead of this
feature...a warm front is draped across the northeastern United
States with warm southwesterly winds bringing temperatures into
the lower 80s across southern NH...while backed low level flow
and cooler readings exist to the north...with even a few 50s
holding on over far northern areas. Concerns through tonight are
multi-faceted with first concern surrounding severe weather
potential through this evening as impressive mid and upper
level jet streaks arrive from the west...but QG forcing for
ascent building dramatically in a gradually destabilizing
airmass. Examining recent HRRR runs...the HREF and 3km NAM and
High Res window runs suggest that our thunderstorm potential
continues to be delayed...focusing more on convection now over
the eastern Great Lakes that is racing east. This line is not
only near the surface cold front...but also...cooling in the mid
levels...allowing for much more favorable low and mid level
lapse rates. Do expect some showers and possibly a thunderstorm
ahead of this area...but expect this activity to be isolated
and...given limited instability...not severe. Best window for
convective activity is now looking to be between 6 and
11pm...immediately ahead of the cold front...as upstream
convection begins to decay given weakening instability...with
this decay compensated for to some degree by the improving
forcing. Given the synoptic setup...enough instability would
really allow for any severe weather threat /TORs included/ given
good hodograph turning and impressive 0-3km and 0-6km shear.
However...do have significant concerns about the destabilization
potential...so at this time see only an isolated severe
threat...particularly over NH.

The next threat is wind...as low pressure tracks just north of
the region overnight. H9 flow increases to 50kts...with
impressive cold air advection and some isallobaric assistance
compensating to some degree the stabilizing influence of the
time of night. Statistical guidance points to near advisory
level wind gusts with model profiles indicating that we will
maintain a mixed layer reaching near 50kts aloft. Thus...expect
over the terrain of NH and western Maine that gusts over 45 mph
will be likely for a 3-6 hour period after midnight and have
issued a wind advisory as a result.

Temperatures fall into the 40s and 50s from north to south under
robust cold advection after midnight.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
Dry northwesterly flow aloft bring PWATs back to seasonably dry
readings with dewpoints falling through the 30s during the day.
While the gradient will be weakening...westerly winds will
still likely be in the 15-25 mph range...which will likely bring
us near red flag conditions over portions of the area. Will
have to keep an eye on this depending on how much rain we
receive tonight. T8s remain in the +3 to +6C range which...with
some downslope assistance should allow highs south of the
mountains into the lower 70s with 60s to the north.

Saturday night...mid level flow begins to back ahead of next
shortwave over the southeastern United States...with top down
saturation bringing and increase in upper and mid-level
cloudiness during the overnight. Despite the drier airmass...the
increase in clouds should keep temperatures from falling much
further than the night previous with lower 50s expected over
southern NH and extreme SW ME with lows in the 40s elsewhere.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
The deterministic model solutions are in decent agreement on the
long wave pattern through late next week. We begin the period
with northern stream shortwave energy over the upper Great Lakes
and a southern stream impulse over the Tennessee
Valley...sliding eastward. At the surface...low pressure will
pass southeast of Cape Cod late Sunday and Sunday Night and will
brush the area with clouds and perhaps a few showers.
Meanwhile...the northern stream impulse will shear out into the
Maritimes by early Monday and drive a cold front south across
New england Sunday Night and early Monday accompanied by clouds
and a few showers. Behind the departing northern stream
disturbance...high pressure and dry air will build into the
region for Monday and Tuesday. By early Wednesday... a moisture
starved backdoor front will briefly sag south and west into the
forecast area with a few clouds. This boundary washes out as it
meanders back north on Wednesday. For the remainder of the work
week...we become increasingly unsettled as both northern and
southern stream disturbances traverse the northeast CONUS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term...

Summary: A strong cold front will bring showers and
thunderstorms this evening with strong winds in its wake and
improving conditions as high pressure pushes towards the region
on Saturday.

Restrictions: Expect IFR stratus to impact PWM/RKD/AUG...with
VFR dominating elsewhere. Area of showers and thunderstorms in
the 21-05Z timeframe could bring local MVFR and IFR
restrictions...particularly to LEB/HIE. VFR expected for the day
Saturday.

Winds: Southerly winds 10kts this afternoon become southwesterly
and strengthen 10g18kts this evening ahead of the front before
shifting west and sharply increasing to 20-25g30-35kt with gusts
over 40kts not out of the question. Winds diminish Saturday
morning generally 12g20kts.

Thunder: Isolated thunder possible particularly NH terminals
with a severe storm not out of the question. Primary threat from
any severe storms will be damaging winds.

LLWS: 1.5kft winds increase to 40kts this evening ahead of
potent cold front with LLWS expected until the frontal passage
which occurs towards midnight.

Long Term...

Sun PM - Mon AM...areas of MVFR in -shra.

&&

.MARINE...
Short Term...Have issued gale warnings for the outer waters as
westerly winds rapidly strengthen behind the departing cold
front late tonight with winds gradually subsiding during the day
on Saturday. SCAs in the bays with a few gusts near gale force
possible.

Long Term...

Mon - Tue...SCA's are psb...especially outside the bays.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from midnight tonight to 8 AM EDT Saturday for
     MEZ007>009-012>014.
     Beach Hazards Statement from Saturday morning through Saturday
     evening for MEZ023>028.
NH...Wind Advisory from midnight tonight to 8 AM EDT Saturday for
     NHZ001>009-011-015.
     Beach Hazards Statement from Saturday morning through Saturday
     evening for NHZ014.
MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ151-153.
     Gale Warning from 10 PM this evening to 10 AM EDT Saturday for
     ANZ150-152-154.

&&

NEAR TERM UPDATE...Kimble
SHORT TERM...Arnott
LONG TERM...Schwibs
AVIATION...Arnott/Schwibs
MARINE...Arnott/Schwibs
Hazardous weather outlook, May 4, 8:40 PM EDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
840 PM EDT Fri May 4 2018

MEZ018>022-NHZ010-013-060045-
Interior York-Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Strafford-Interior Rockingham-
840 PM EDT Fri May 4 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, central New Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

Thunderstorms are possible tonight as a cold front moves through.
Some storms could contain strong wind gusts.

Behind the front, winds will gust to 40 to 45 MPH for a time early
this morning, before decreasing during the day Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023>028-NHZ014-060045-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
840 PM EDT Fri May 4 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Tonight.

...Severe Thunderstorms Possible this Evening...

Areas of fog are expected along the coast which could be locally
dense. Fog should disperse after the cold front moves through shortly
after midnight.

Thunderstorms are possible tonight as a cold front moves through.
Some storms could contain strong wind gusts.

Behind the front, winds will gust to 40 to 45 MPH for a time early
this morning, before decreasing during the day Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-NHZ004-006-060045-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Northern Carroll-
Southern Carroll-
840 PM EDT Fri May 4 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine and northern New Hampshire.

.DAY ONE...Tonight.

Thunderstorms are possible tonight as a cold front moves through.
Some storms could contain strong wind gusts.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NHZ001>003-005-007>009-011-015-060045-
Northern Coos-Southern Coos-Northern Grafton-Southern Grafton-
Sullivan-Merrimack-Belknap-Cheshire-Western And Central Hillsborough-
840 PM EDT Fri May 4 2018

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NHZ012-060045-
Eastern Hillsborough-
840 PM EDT Fri May 4 2018

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for southern New Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152-154-060045-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
840 PM EDT Fri May 4 2018

...GALE WARNING IN EFFECT UNTIL 10 AM EDT SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-170-172-174-060045-
Penobscot Bay-Casco Bay-
Waters from Stonington ME to Port Clyde ME from 25 to 40 nm-
Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm-
Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm-
840 PM EDT Fri May 4 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

A few strong to possibly severe thunderstorms are possible this
evening ahead of an approaching cold front.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 4, 8:46 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Gray ME
846 PM EDT FRI MAY 4 2018

MEZ007-008-050115-
Northern Oxford-Northern Franklin-
846 PM EDT FRI MAY 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OXFORD AND
NORTHWESTERN FRANKLIN COUNTIES...

At 845 PM EDT, radar indicated a line of strong thunderstorms was
located along a line extending from 20 miles southwest of Jackman to
7 miles south of Coburn Gore to 16 miles northeast of Dixville.
Movement was east at 70 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Eustis, Coburn Gore, Rangeley, Carrabassett Valley, Dallas
Plantation, Upper Cupsuptic, Tim Pond, Davis, Lynchtown, Alder
Stream, Merrill Strip, Wyman, Chain Of Ponds, Lower Cupsuptic, Coplin
Plantation, Stetsontown, Skinner, Jim Pond, Kibby and Lang.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4514 7042 4517 7031 4511 7029 4512 7024
      4507 7029 4498 7106 4515 7107 4528 7099
      4533 7095 4524 7090 4524 7084 4525 7084
      4537 7080 4540 7082 4543 7077 4538 7064
      4543 7063 4551 7072 4559 7066 4561 7053
TIME...MOT...LOC 0045Z 255DEG 59KT 4550 7063 4527 7077 4503 7104

Legro

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:12 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton78 min
May 4, 8:49 PM EDTAreal Flood AdvisoryGYXCoos116 min
May 4, 9:09 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough, Merrimack, Sullivan66 min
May 4, 9:20 PM EDTSevere Thunderstorm WarningGYXCarroll, Coos55 min
May 4, 9:48 PM EDTSevere Thunderstorm WarningGYXCarroll, Grafton57 min
May 4, 9:59 PM EDTSpecial Weather StatementGYXBelknap, Hillsborough, Merrimack, Rockingham, Strafford46 min
May 4, 10:06 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Merrimack, Strafford32 min
May 4, 10:35 PM EDTSpecial Weather StatementGYXRockingham40 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.